To send content items to your account,
please confirm that you agree to abide by our usage policies.
If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account.
Find out more about sending content to .
To send content items to your Kindle, first ensure email@example.com
is added to your Approved Personal Document E-mail List under your Personal Document Settings
on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part
of your Kindle email address below.
Find out more about sending to your Kindle.
Note you can select to send to either the @free.kindle.com or @kindle.com variations.
‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi.
‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.
Drug interactions in specific patient populations and special conditions
Jeannine M. Conway,
James C. Cloyd, Epilepsy Research and Education Program, College of Pharmacy, University of Minnesota, Minneapolis, MN, USA; Department of Experimental and Clinical Pharmacology, University of Minnesota, Minneapolis, MN, USA
Antiepileptic drugs (AEDs) are frequently prescribed in the elderly due to the high prevalence of AED-treatable neuropsychiatric disorders in this age group. There are several factors associated with AED therapy in the elderly that substantially increase the risk of clinically significant drug interactions. The elderly exhibit altered pharmacodynamics resulting in greater sensitivity to both pharmacological and toxicological drug effects. The use of polypharmacotherapy leaves the elderly patient at an increased risk for adverse events. There are no known drug interactions between anticoagulants/antiplatelets and the following AEDs: gabapentin (GBP), lamotrigine (LTG), levetiracetam (LEV), tiagabine (TGB), or zonisamide (ZNS). A number of AEDs either induce or inhibit drug metabolizing enzymes and, in turn, their metabolism is affected by many co-medications. Several of the newer AEDs do not appear to interact with other medications, while others are affected by enzyme induction of inhibition but do not appear to alter the disposition of co-medications.
Email your librarian or administrator to recommend adding this to your organisation's collection.